I had botox done 2 days ago and I he hit a blood vessel causing a nickel size lump that he said would go away in 2 hours. It never went away though I iced it all day long. it shifted to under the eye and the whole area swelled up and bruised. it is day 3. He said it would go away in a couple days but it is worse. Do I need to go to a doctor (i dont have medical insurance) or will it go away on it's own and what can I do to help it heal quicker. I am scared as my job is dependant on my looks
Lump, Swelling and Bruising After Botox
Doctor Answers 11
Bruising after Injectibles (Botox, Restylane,Juvederm)
Sorry to hear of your condition. It WILL get better but it will take a few days.
Bruising is caused by YOUR propensity to bleed (genetic, taking blood thinning medications (aspirin,Advil,Motrin,all eve, Goody's etc) or foods / supplements which thin your blood (garlic, ginger, ginko, licorice etc) AND by the injector's technique. (When placing Botox to smooth the crow's feet wrinkles, the needle is introduced gently under the skin - it does not need to be placed under the muscle where larger vessels are located).
To spare my patients such preventable bruises, I routinely postpone treating people who have taken such medications or supplements recently. I realize that they may go to someone else (where they may get bruised) but I I never get bruising of the kind you describe and my patients get much nicer results.
Lump, Swelling, and Bruising After Botox
One of the most common potential side effects from getting Botox injections is the risk of hitting a blood vessel. If this happens, some blood can leak out into the skin resulting in a bruise. In the case of larger amounts of blood leaking, the bruise can be quite large and feel like a lump under the skin. In addition, the bruise can migrate a little down the face with gravity. Bruises can take up to 2 weeks to resolve, and in the case of large bruises, even longer. Heavy make-ups are usually a good way to cover them up. There are also lasers used to treat blood vessels (eg. V-Beam) which can be used to help speed up the healing of a bruise.
Bruising from injection of Botox
if the lump is a collection of blood, a hematoma, from injecting a blood vessel inadvertently, then it has a good chance of resolving by itself. some hematomas can dissolve faster by using warm compresses. Contact the doctor who injected the Botox to ask advice.
You might also like...
Iatrogenic Black Eye
There was an inadvertent piercing of one of the small reticular vessels that wend their way around the lateral portion of the eye. This caused the bruise. Since the tissue in this area is soft and there is a septum (separation) of sorts around the eye, gravity has caused your swelling to drift downwards to its present location.
Perhaps, the situation was aggrevated by prior use of aspirin, Vitamin E, Omega 3's or ginko. Be sure to stop using any of these for two weeks prior to you next injection.
You have done the correct thing by icing the area, although at this point there are few continued benefits. The swelling should go down, but, as in a black eye, they could last up to another ten days. As long as the swelling does not worsen, become painful, or red, you will do fine. There is some evidence that a cream called Auriderm may help.
Bruising and swelling after Botox can vary from 4 hours to 4 weeks
As long as the swelling has stopped and there are no signs of increasing pain, redness, or visual difficulty, then your bruise will resolve. In some cases this may take as long as 3-4 weeks but typically by 7-10 days 95% have resolved.
Bruises last several days to one week
Bruising is the most common complication from Botox for crow's feet. It occurs when one of the larger veins around the eye is hit with the needle. The bruise risk is higher in patients on baby aspirin, fish oil, Plavix, vitamin E, ibuprofen, and certain herbal supplements. It is best to be off these for 2 weeks prior to injection to decrease the severity of bruising. I have found Bruise Relief to reduce the duration of the bruise, but only if done on the first day. Arnica might help, but it will go away eventually. In the meantime, use concealer.
Bruising with Botox
Botox and bruising
Swelling after Botox
It will go away
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.